Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 9, 2021, 4:39 AM CDT for Brown County, Keya Paha County, Rock County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 4:39 AM CDT (09:39 UTC)
- Expired
- Jun 9, 2021, 5:45 AM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
Counties Brown County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
002
WWUS83 KLBF 090939
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
439 AM CDT Wed Jun 9 2021
NEZ005-006-008-009-091045-
Brown NE-Eastern Cherry NE-Rock NE-Keya Paha NE-
439 AM CDT Wed Jun 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY...NORTHERN
ROCK...BROWN AND KEYA PAHA COUNTIES UNTIL 545 AM CDT...
At 439 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Millboro to 9 miles
northwest of Johnstown to 11 miles southeast of Valentine National
Wildlife Refuge. Movement was southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Ainsworth, Bassett, Springview, Long Pine, Newport, Johnstown,
Norden, Wood Lake, Burton, Hofeld Lake, Raven, Bobcat State Wildlife
Management Area, Willow Lake State Wildlife Management Area, Thomas
Creek State Wildlife Management Area, Mariaville, Pine Glen State
Wildlife Refuge, Antelope Peak, Mills, Brocksburg and Nets Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4290 9925 4241 9938 4208 9986 4209 9991
4242 10054 4272 10021 4300 10013 4300 9926
TIME...MOT...LOC 0939Z 293DEG 23KT 4298 10004 4269 10013 4245 10040
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 9, 4:18 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 9, 4:18 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 418 AM CDT Wed Jun 9 2021 .SHORT TERM...(Today through Thursday) Issued at 413 AM CDT Wed Jun 9 2021 Two MCS's are underway early this morning, one across nrn Nebraska and a second across swrn Nebraska. The nrn Nebraska system is a bit stronger and could last longer into the morning hours before low level forcing weakens with the loss of the nocturnal low level jet. The system across swrn Neb has been showing signs of weakening. The forecast this morning allows for these two convective systems to decay across ncntl and swrn Nebraska and assumes no large scale forcing or focus to sustain the systems past 11 am. Stratus has developed across wrn KS and the models show these low clouds affecting swrn Nebraska this morning. There are also debris cloudiness from the thunderstorms in place this morning across nrn Nebraska. Both these features will partially disrupt the heating cycle so the temperature forecast leans toward the warmer guidance for temperatures which is a degree or two lower than the warmest numbers- the ECM guidance and Canadian regional model. Another similar round of morning stratus is predicted by the SREF Thursday morning. No thunderstorms are forecast this afternoon, tonight or Thursday. A very strong cap will develop today which should last through Thursday afternoon. Temperatures at the h700mb level rise to around 17C. This very strong cap will limit mixing and force moisture to pool in the lower levels. The models are in very good agreement predicting dew points in the upper 60s to around 70 Thursday. The temperature forecast Thursday, like Wednesday, leans toward the warmer guidance. Temperatures at h850mb rise a few degrees supporting 90s throughout wrn and ncntl Nebraska. Forecast temperatures and dew points Thursday afternoon may send heat indices to near or above 100F and later forecasts might well include a heat advisory for Thursday afternoon. .LONG TERM...(Thursday night through Tuesday) Issued at 413 AM CDT Wed Jun 9 2021 The models have been very consistent lifting an upper level wave through the nrn Rockies Thursday night. This should cause a portion of the 50kt+ 500mb jet to move across wrn Nebraska setting off thunderstorms. The 6 hours or so period of strong winds aloft and ML and 800mb computed CAPE north of 4000J/KG should support supercells capable of large or very large hail. To the east, across ncntl Nebraska, winds aloft remain relatively weak in the ECM Thursday night but the NAM and GFS both show a belt of 40kt winds aloft sweeping through Nebraska. A multicell complex of storms should develop across ncntl Nebraska and the NAMnest model is suggesting damaging wind gust potential. The POP forecast Thursday night is fairly generous. Some models like the NAM12 and GFS indicate the cap will prevent storm activity along and south of I-80 while the NAMnest, ECM and SREF develop storm activity south to the interstate. The storm activity should be mostly east of ncntl Nebraska by 12z Friday. Other than isolated thunderstorms, the forecast is dry Friday through Tuesday. The GFS has been suggesting storm activity may develop this weekend. That model features return moisture farther north into WY while the ECM would appear to be holding the return moisture across KS and Colorado. A large area of Canadian high pressure will build through the upper Midwest and back into Nebraska next week. This should delay a return to hot weather until after Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1236 AM CDT Wed Jun 9 2021 VFR conditions are expected through early morning Wednesday before low-level stratus impacts LBF. Main concern over the next 6 hours will be watching ongoing convection across western South Dakota and the Nebraska Panhandle and the potential for either or both lead to impacts at VTN and LBF respectively. Confidence is low in either scenario but concern is greatest for VTN where more robust convection to the northwest is turning to the southeast and may approach between 07-09z, initially with a wind shift followed by rain and possible thunderstorms. Will monitor closely for amendments over the next few hours. For LBF, convection to the west is weakening quickly and is expected to stay out of the terminal. Low to mid-level stratus will build in around sunrise for a few hours with low-end VFR to briefly MVFR conditions expected before ceilings improve back to VFR for the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...NMJ
Hazardous weather outlook, Jun 9, 4:26 AM CDT, 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 426 AM CDT Wed Jun 9 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-100930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 426 AM CDT Wed Jun 9 2021 /326 AM MDT Wed Jun 9 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Ongoing scattered thunderstorms will continue this morning for portions of western and north central Nebraska. Though the threat for severe weather is low, gusty winds, small hail, and brief heavy rain will be possible in the stronger storms through the late morning. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Hot and humid weather Thursday afternoon will lead to heat index values climbing into the upper 90s to near 100 degrees. The highest of these values are expected across north central Nebraska. The threat for severe thunderstorms increases late Thursday evening into early Friday morning for much of western and north central Nebraska. The main concerns will be large hail, damaging winds, and heavy rainfall with the area of highest confidence being north of an Oshkosh to Curtis line. Slight chances for thunderstorms exist Sunday and Monday. At this time, the threat for severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 9, 3:57 AM CDT, 42 minutes before
Special Weather Statement National Weather Service North Platte NE 357 AM CDT Wed Jun 9 2021 NEZ005-008-090945- Brown NE-Eastern Cherry NE- 357 AM CDT Wed Jun 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND NORTHWESTERN BROWN COUNTIES UNTIL 445 AM CDT... At 357 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Valentine, moving southeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valentine, Johnstown, Wood Lake, Schlagel Creek State Wildlife Management Area, Antelope Peak, Highway 97 crossing the Niobrara River and Big Alkali Lake State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4275 10084 4294 10062 4266 9987 4227 10026 TIME...MOT...LOC 0857Z 309DEG 30KT 4276 10059 NMJ
Special weather statement, Jun 9, 4:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
439 AM CDT Wed Jun 9 2021
NEZ005-006-008-009-091045-
Brown NE-Eastern Cherry NE-Rock NE-Keya Paha NE-
439 AM CDT Wed Jun 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY...NORTHERN
ROCK...BROWN AND KEYA PAHA COUNTIES UNTIL 545 AM CDT...
At 439 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Millboro to 9 miles
northwest of Johnstown to 11 miles southeast of Valentine National
Wildlife Refuge. Movement was southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Ainsworth, Bassett, Springview, Long Pine, Newport, Johnstown,
Norden, Wood Lake, Burton, Hofeld Lake, Raven, Bobcat State Wildlife
Management Area, Willow Lake State Wildlife Management Area, Thomas
Creek State Wildlife Management Area, Mariaville, Pine Glen State
Wildlife Refuge, Antelope Peak, Mills, Brocksburg and Nets Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4290 9925 4241 9938 4208 9986 4209 9991
4242 10054 4272 10021 4300 10013 4300 9926
TIME...MOT...LOC 0939Z 293DEG 23KT 4298 10004 4269 10013 4245 10040
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:57 AM CDT | Special Weather Statement | LBF | Brown | 48 min |
| Jun 9, 5:39 AM CDT | Special Weather Statement | LBF | Boyd, Loup, Rock | 66 min |
| Jun 9, 2:21 PM CDT | Heat Advisory | LBF | Blaine, Boyd, Brown, Chase, Cherry, Custer and 12 more | 30 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.